Hail, Pulaski
- When
- July 2, 1:10 PM EST
- Where
- Pulaski County, Squib
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.167, -84.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 2, 8:50 AM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 950 AM EDT TUE JUL 2 2002 13Z SFC ANALYSIS SHOWS HIGH PRESSURE IN PLACE OVER EAST KENTUCKY WITH DEWPOINTS UP IN THE STEAMY LOWER 70S. LITTLE SYNOPTICLY TO KEY IN ON FOR AFTERNOON ACTIVITY...MORNING SOUNDINGS INDICATE A DECENT CAP AT 700 MBS HOLDING BACK THE POTENT LIS TO MINUS 8 AND CAPES ABOVE 3000 J/KG. SHOULD BE SIMILAR TO YESTERDAY WITH PERHAPS THE HIGH TERRAIN A BIT MORE PRONE. THE FORECAST HAS THIS IN HAND... WILL UPDATE MAINLY TO REMOVE MENTION OF MORNING FOG. UPDATE OUT SHORTLY. .JKL...NONE. GREIF
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-030000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 129 PM EDT TUE JUL 2 2002 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN EASTERN KENTUCKY THIS AFTERNOON... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SMALL RISK FOR SEVERE THUNDERSTORMS IN THE FORM OF WET MICROBURSTS OVER MUCH OF KENTUCKY. THESE ARE THUNDERSTORMS CONTAINING A LARGE AMOUNT OF RAIN THAT ALSO ARE ACCOMPANIED BY STRONG WINDS AND FREQUENT LIGHTNING. THE THREAT EXISTS THIS AFTERNOON INTO THE EVENING. RESIDENTS OF EASTERN KENTUCKY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. GREIF
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312131.